# SDR 2012FA0000697

- Difficulty date: September 21, 2012
- Submitted: October 15, 2012
- Operation: General aviation
- Aircraft: N13124
- Make and model: Emb EMB-145XR
- Aircraft serial: 145689
- Aircraft time: 6,919 hours, 4,786 cycles
- Engine: Rroyce AE3007A1E
- System (JASC): 3210 · Main Landing Gear
- Part: Setscrew
- Part number: AN565E428H8
- Condition: Backed Out
- Location: Mlg Drag Brace
- Component: Mlg Drag Brace
- Component part number: 1018101577
- Stage of operation: LD
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOTS REPORTED UNSAFE LT GEAR INDICATION.  RED LIGHT IN GEAR HANDLE WAS ILLUMINATED AND LT GEAR DOWN GREEN LIGHT WAS NOT ILLUMINATED.  PILOTS REPORTED THAT THE GEAR APPEARED TO BE DOWN.  OBSERVERS ON GROUND ALSO INDICATED THAT THE GEAR APPEARED TO BE DOWN DURING SEVERAL FLIGHTS OVERHEAD.   AIRCRAFT CONTINUED TO FLY TO REDUCE FUEL LOAD.  UPON LANDING THE LT LANDING GEAR FAILED TO SUPPORT THE AIRCRAFT.  THE AIRCRAFT SLID DOWN THE RUNWAY ON THE LEFT PROPELLER, NACELLE, FLAPS AND WING.  DAMAGE SUBSTAINED TO BUT NOT LIMITED TO LEFT PROPELLER, LT ENGINE, LT NACELLE, LT MLG DOORS, LT WING, LT WING TIP POD.  THE POST ACCIDENT INVESTIGATION FOUND THAT THE SET SCREW THAT HOLDS THE LOCK PIN IN THE PROPER POSITION HAD BACKED OUT ALLOWING THE LOCK PIN TO ROTATE.  IT WAS ALSO CONCLUDED THAT THE SETSCREW WAS MISALIGNED DURING INITIAL INSTALLATION AND NOT PROPERLY ENGAGED.  THIS ROTATION OF THE LOCK PIN MISALIGNED THE DOWNLOCK HOOK ORIENTATION NOT ALLOWING IT TO LOCK THE GEAR DOWN IN PLACE, RESULTING IN LANDING GEAR FAILURE. (REF: MM32-31-00-201, FIG. 217)
